MAUDE Adverse Event Report: ARGON MEDICAL DEVICES FIRST PICC S/L BASIC KIT 26GA (1.9F) X 50CM 1 LUMEN

ARGON MEDICAL DEVICES FIRST PICC S/L BASIC KIT 26GA (1.9F) X 50CM 1 LUMEN
Model Number 384221
Medical Device Problem Codes Material Frayed (1262); Dull, Blunt (2407)
Health Effect - Clinical Codes Laceration(s) (1946); Unspecified Tissue Injury (4559)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sample is not available for return.Customer provided images and videos for investigation.A follow-up report will be submitted once investigation is completed.
 
Event or Problem Description
When performing the puncture, the tip of the introducer is blunt, injuring the patient, not allowing a new adequate puncture.In other punctures, it was lacerated, with irregular edges and when reinserting it, it was possible to feel (as reported by the professionals) that it was injuring the tissue, rupturing the patients vein (see attached photo).The patients with picc passage criteria are extreme premature and with fragile venous net, the fact caused damage to the patients, increasing the risks and exposing the nb unnecessarily, sometimes the procedure was given up for insertion of another catheter.
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no similar concerns were found.According to the product experience report, there was no sample available for review.However, images and a video were provided.A review of the video and images found that there appeared to be damage to the distal end of the plastic protective sheath that covers the needle.The edges appeared to be jagged.The needle tip could not be seen clearly in the provided images.Therefore, this complaint will be confirmed for damage to the protective sheath.A definite root cause for the damage to the plastic protective sheath could not be established with confidence as it could not be determined if the damage occurred during unit storage of the product, assembly of the kit, or in the user environment.The ifu states not to use if damaged.There have been no other complaints regarding this issue with this part number or lot number, therefore, no corrective action will be taken at this time.Argon will continue to monitor for issues of this nature in the future.
 
Event or Problem Description
When performing the puncture, the tip of the introducer is blunt, injuring the patient, not allowing a new adequate puncture.In other punctures, it was lacerated, with irregular edges and when reinserting it, it was possible to feel ( as reported by the professionals) that it was injuring the tissue, rupturing the patients vein ( see attached photo).The patients with picc passage criteria are extreme premature and with fragile venous net, the fact caused damage to the patients, increasing the risks and exposing the nb unnecessarily, sometimes the procedure was given up for insertion of another catheter.

Brand Name
FIRST PICC S/L BASIC KIT 26GA (1.9F) X 50CM 1 LUMEN
Common Device Name
FIRST PICC
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key16373161
Report Number0001625425-2023-00969
Device Sequence Number15044593
Product Code PND
UDI-Device Identifier00886333209743
UDI-Public00886333209743
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K972262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model Number384221
Device Catalogue Number384221
Device Lot Number11389377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown